Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Back pain after colonoscopy and endoscopy for anemia and bruising. Normal?

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
My 18yr old daughter had colonoscopy and endoscopy yesterday and has had severe back pain since a few hours after procedure. She was admitted to hospital for 3 days due to severe anemia and bruising. They gave her iron infusion and ran many tests including colonoscopy and endoscopy all of which were clear. Don't want to distube her dr. If this is normal. Thanks. XXXX
Posted Wed, 21 Aug 2013 in Digestion and Bowels
Answered by Dr. Irshad H Naqvi 1 hour later
Hi Dear

There should not be any severe pain except some discomfort in abdomen. I would suggest you to watch her symptoms if you do not plan to see her doctor now. Warning signs to consult your colonoscopist/surgeon are:
- Vomiting,
- Fullness of abdomen,
- Routine passage of normal stool.
- Bleeding per rectum.
- Intolerance to food

If any of these symptoms occur then, stop giving her oral feeds. Visit your doctor. X XXXXXXX of abdomen (Erect position) and Ultrasound abdomen may be needed.

Hope you query is answered. Further clarification is welcome.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor